Alert archive / Texas / Heat Advisories in 2014
Heat Advisory 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this heat advisory at Jul 27, 2014, 8:37 AM CDT for 7 counties in Texas. It took effect at Jul 27, 2014, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2014, 8:37 AM CDT (13:37 UTC)
- In effect from
- Jul 27, 2014, 1:00 PM CDT
- Expired
- Jul 27, 2014, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Karnes County, TX, Lavaca County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 65 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1726 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -3.0
The text
As transmitted, in the capitals the NWS used until 2016.
005 WWUS74 KEWX 271337 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 837 AM CDT SUN JUL 27 2014 ...POTENTIALLY DANGEROUS HEAT INDICES TODAY... .WARM TEMPERATURES WILL COMBINE WITH HIGH DEW POINTS RESULTING IN AFTERNOON HEAT INDICES OF 105 TO 110 DEGREES OVER PORTIONS OF SOUTH-CENTRAL TEXAS. THE AREAS LIKELY TO SEE THESE DANGEROUS HEAT INDICES WILL BE ALONG AND SOUTH OF A LA GRANGE TO GONZALES TO PLEASANTON LINE. TXZ209-220>225-280100- /O.NEW.KEWX.HT.Y.0002.140727T1800Z-140728T0100Z/ FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...LA GRANGE...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE 837 AM CDT SUN JUL 27 2014 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TEMPERATURE...HEAT INDICES BETWEEN 105 TO 110 DEGREES FOR SEVERAL HOURS THIS AFTERNOON AND EARLY EVENING. * IMPACTS...EXTENDED OUTDOOR ACTIVITY COULD LEAD TO DEHYDRATION...HEAT EXHAUSTION OR HEAT STROKE IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. YOUNG CHILDREN...DISABLED ADULTS AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. && $$ JR
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this heat advisory went out at Jul 27, 6:34 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 27, 6:34 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 634 AM CDT SUN JUL 27 2014 .AVIATION... AN AREA OF LOW CLOUDS HAS DEVELOPED OVER THE SAN ANTONIO SITES AND WILL MENTION MVFR CIGS THROUGH 14Z. WITH SUCH A SMALL AREA OF CLOUDS...THESE SHOULD BURN OFF PRETTY QUICKLY. OTHERWISE...ANOTHER BREEZY DAY IS EXPECTED TODAY WITH SOUTHEASTERLY WINDS AVERAGING AROUND 15 KNOTS THIS AFTERNOON. WILL NOT MENTION CIGS TOMORROW AS PROBABILITIES LOOK A BIT LESS. HAMPSHIRE && .PREV DISCUSSION... /ISSUED 353 AM CDT SUN JUL 27 2014/ SHORT TERM (TODAY THROUGH MONDAY)... THIN CIRRUS CLOUDS ALOFT ARE COVERING SOUTH CENTRAL TEXAS THIS MORNING. NO MUCH ON THE WAY OF LOW CLOUDS/STRATUS WITH THE EXCEPTIONS OF FEW SPOTS ANTICIPATED BY DAYBREAK. INVERTED UPPER LEVEL TROUGH AND ITS SURFACE REFLECTION ACROSS THE NORTHEAST MEXICO MOUNTAINS TO KEEP THE RIO GRANDE PLAINS BREEZY...ESPECIALLY THIS AFTERNOON. ANOTHER DRY...HOT AND HUMID DAY IS IN STORE ACROSS THE AREA TODAY WITH HIGHS IN THE UPPER 90S MOST LOCATIONS AND NEAR 102 ACROSS SOUTHERN RIO GRANDE PLAINS. OVERNIGHT LOWS WILL RANGE FROM THE LOWER 70S ACROSS THE HILL COUNTRY TO THE UPPER 70S OVER THE FAR SOUTHWEST COUNTIES. EXPECT ANOTHER DRY...HOT AND HUMID DAY ON MONDAY. LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... CHANGES ARE ON THE WAY AS THE SUBTROPICAL RIDGE OVER WEST TEXAS BY MONDAY NIGHT PUSHES WESTWARD AND LONG WAVE UPPER TROUGH DOMINATES THE EASTERN HALF OF THE COUNTRY. AN UNSEASONABLE WEAK COLD FRONT IS EXPECTED TO PUSH ACROSS THE HILL COUNTRY LATE MONDAY INTO TUESDAY AND PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE NORTHEAST PORTION OF SOUTH CENTRAL TEXAS...ESPECIALLY EAST OF A LLANO TO SAN MARCOS TO HALLETTSVILLE LINE. THE FRONT THEN STALLS ACROSS THAT AREA FOR MORE SHOWERS AND THUNDERSTORMS LATE TUESDAY AFTERNOON AND EVENING. BY WEDNESDAY THE FRONTAL BOUNDARY PUSHES TO THE NORTH AND STAY THERE FOR AWHILE UNTIL NEXT SHORT-WAVE EMBEDDED IN THE LONG WAVE TROUGH MENTIONED ABOVE PUSHES TO THE SOUTHEAST. BY THURSDAY...LOWERING HEIGHTS AND A SHORT-WAVE MOVING ACROSS EAST TEXAS WILL AID THE FRONT TO SLOWLY PUSH SOUTHWARD AND ACROSS SOUTH CENTRAL TEXAS LATE THURSDAY INTO FRIDAY. EVEN THOUGH...WE ARE ADVERTISING SLIGHT TO LOW CHANCES FOR RAIN...HEAVY RAIN IS LIKELY WITH ANY STORM THAT DOES DEVELOP. WITH PWATS AROUND 1.8 TO 2.27 ACCORDING TO AREA FORECAST SOUNDINGS... HEAVY RAIN IS EXPECTED TO OCCUR MAINLY ACROSS THE HILL COUNTRY(THIS INCLUDES THE AUSTIN METRO AREA) AND EASTERN COUNTIES. LOCALIZED FLASH FLOODING POSSIBLE. STORM RAINFALL ACCUMULATIONS COULD RANGE FROM 1 TO 3 INCHES WITH ISOLATED SPOTS UP TO 5 INCHES. ALONG AND WEST OF HIGHWAY 281 ACCUMULATIONS ARE EXPECTED THE RANGE FROM ONE HALF INCH OR LESS. WEATHER CONDITIONS WILL IMPROVE LATE FRIDAY INTO SATURDAY AS THE FRONTAL BOUNDARY PUSHES DOWN TO THE COAST. DUE TO THE PASSAGE OF THE FRONT AND WET SOILS...HIGH TEMPERATURES WILL BE IN THE UPPER 80S AND LOWER 90S ON FRIDAY AND SATURDAY WITH OVERNIGHT LOWS FRIDAY NIGHT IN THE UPPER 60S ACROSS THE HILL COUNTRY AND LOW TO MID 70S ALONG INTERSTATE 35. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 100 75 98 74 / - 10 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 72 99 73 98 72 / - 10 20 20 10 NEW BRAUNFELS MUNI AIRPORT 73 100 73 98 72 / - - 10 10 10 BURNET MUNI AIRPORT 73 98 73 95 73 / - 10 20 20 10 DEL RIO INTL AIRPORT 78 101 79 100 77 / - - - - - GEORGETOWN MUNI AIRPORT 74 99 75 95 73 / - 10 20 20 10 HONDO MUNI AIRPORT 73 98 73 97 72 / - - - - - SAN MARCOS MUNI AIRPORT 73 100 73 98 72 / - - 10 10 10 LA GRANGE - FAYETTE REGIONAL 76 98 76 96 75 / - 10 10 30 10 SAN ANTONIO INTL AIRPORT 76 99 76 97 76 / - - - 10 - STINSON MUNI AIRPORT 74 100 74 99 74 / - - - 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...29 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Jul 27, 4:38 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 438 AM CDT SUN JUL 27 2014 TXZ171>173-183>194-202>209-217>225-228-280945- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 438 AM CDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AFTERNOON HEAT INDEX VALUES WILL BE BETWEEN 105 AND 109 FOR AREAS SOUTH OF A DEL RIO TO SAN ANTONIO TO LA GRANGE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF A LLANO TO SAN MARCOS TO HALLETTSVILLE LINE MONDAY NIGHT THROUGH TUESDAY NIGHT. A FEW STORMS COULD PRODUCE GUSTY WINDS UP TO 40 MPH IN ADDITION TO LOCALLY HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY AS A WEAK COLD FRONT ENTERS THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 27, 4:35 AM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 435 AM CDT SUN JUL 27 2014 TXZ204-205-207>209-217>225-228-272000- MEDINA-BEXAR-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...HONDO...SAN ANTONIO...SEGUIN... LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...PEARSALL... PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...CUERO... HALLETTSVILLE...CARRIZO SPRINGS 435 AM CDT SUN JUL 27 2014 ...HEAT INDEX VALUES AROUND 105 TO 110 DEGREES FOR FEW HOURS... THE COMBINATION OF WARM TEMPERATURES AND HIGH DEWPOINTS WILL PRODUCE HEAT INDEX VALUES RANGING FROM 105 TO 110 DEGREES DURING THE AFTERNOON HOURS...ESPECIALLY FROM 3 TO 6. THE MOST LIKELY LOCATIONS TO EXPERIENCE THESE HEAT INDEX VALUES WILL BE ALONG AND SOUTH OF A LA GRANGE TO SAN ANTONIO TO EAGLE PASS LINE. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS FROM THE HEAT. YOUNG CHILDREN... DISABLED ADULTS AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.